Just Started Tecfidera

Tell us what you are using to treat your MS-- and how you are doing.

Just Started Tecfidera

Postby marcsbey » Wed Oct 22, 2014 7:11 am

Hello everyone!

I just started taking Tecfidera. I was officially diagnosed this August after an MRI showed two areas of inflammation. This is day 2 of the medication.

I wanted to wait to see if I would have any of the side effects I'd been hearing about and...so far, so good. I set the alarm on my smart phone to remind me to take it at 8am and 8pm. I believe I haven't had any side effects, at least not now, because I did the following:

Took a baby aspirin at 7am
Cooked and ate a full breakfast (2 eggs, 2 strips of bacon)
Drank a glass of water with the Tecfidera at 8am.

I did the same thing in the evening with the baby aspirin at 7pm and I took the medication right after I completed dinner, around 8pm.

If anything happens, I'll let you know. But I am thankfully glad that nothing has happened so far. I am also taking vitamin B. Will add vitamins D, C and others as I get a regimen going. More later.
marcsbey
Newbie
 
Posts: 1
Joined: Fri Sep 19, 2014 8:51 am

Advertisement

Re: Just Started Tecfidera

Postby Scott1 » Wed Oct 22, 2014 12:17 pm

Why do you take the aspirin?

Regards
User avatar
Scott1
Family Elder
 
Posts: 1124
Joined: Wed Oct 22, 2008 2:00 pm

Re: Just Started Tecfidera

Postby Lucky2be » Mon Mar 30, 2015 7:57 pm

Scott1 wrote:Why do you take the aspirin?

Regards


Yeah why aspirin?
Lucky to be here! Dx 6/2014 at 29. Tecfidera since 10/2014.
User avatar
Lucky2be
Newbie
 
Posts: 6
Joined: Mon Mar 30, 2015 8:05 am
Location: Orange County, CA

Re: Just Started Tecfidera

Postby NHE » Mon Mar 30, 2015 9:43 pm

Lucky2be wrote:
Scott1 wrote:Why do you take the aspirin?

Regards


Yeah why aspirin?


It's recommended in the Prescribing Information to decrease flushing.

http://www.tecfidera.com/pdfs/full-prescribing-info.pdf
administration of non-enteric coated aspirin (up to a dose of 325 mg) 30 minutes prior to TECFIDERA dosing may reduce the incidence or severity of flushing
User avatar
NHE
Volunteer Moderator
 
Posts: 4201
Joined: Sat Nov 20, 2004 3:00 pm

Re: Just Started Tecfidera

Postby SomethingClever » Fri Apr 03, 2015 10:24 am

I just started Sunday 3/29/15. No issues in the first few days other than some minor flushing and some rash-like stuff on my arms but, last night - holy moly!!!!

:oops:

I looked at myself in the mirror and busted out laughing. I was like "King CRIMSON". It was pretty funny.

I was pretty much THIS COLOR

I don't think there was anything different - ate a little bit - took the pill - ate a bunch more. Indian food - maybe a spice or something?

I read about the asprin on the Tecfidera site but haven't tried it yet. I figured I'll see what happens first and then start adding stuff to try to ameliorate symptoms.

PS - I'm on the wean on phase (120mg w/dinner). No other side effects yet.
SomethingClever
Newbie
 
Posts: 1
Joined: Fri Apr 03, 2015 9:48 am

Re: Just Started Tecfidera

Postby Galka » Sat Apr 11, 2015 5:20 am

Hello - I came on the forum to look for some advice and comfort about flushing symptoms and came across this post.

i just had the worst flush so far - i have only been on Tecfidera for two weeks with this week being my first on the full (240mg) dose. I have had very minor side effects so far (which could be even due to something else). i took my pill 4 hours ago and just now i suddenly started burning up - my face, my chest and my full arms. OMG - i am the colour of a bright red nail polish and is feels like the worst sunburn ever (it is also itchy).

is it normal to get a flush like that 4 hours after taking the medication? could it be a sudden alergic reaction? it has calmed down now (20 min later) but my skin is still very hot and sensitive.

sorry to tag along my questions to this post.
Galka
Newbie
 
Posts: 1
Joined: Sat Apr 11, 2015 5:04 am

Re: Just Started Tecfidera

Postby NHE » Sat Apr 11, 2015 10:08 pm

Galka wrote:i just had the worst flush so far - i have only been on Tecfidera for two weeks with this week being my first on the full (240mg) dose. I have had very minor side effects so far (which could be even due to something else). i took my pill 4 hours ago and just now i suddenly started burning up - my face, my chest and my full arms. OMG - i am the colour of a bright red nail polish and is feels like the worst sunburn ever (it is also itchy).

is it normal to get a flush like that 4 hours after taking the medication? could it be a sudden alergic reaction? it has calmed down now (20 min later) but my skin is still very hot and sensitive.

Biogen recommends taking an aspirin 30 min before the dose of Tecfidera. Have you tried that? It might also help to take it with a meal.
User avatar
NHE
Volunteer Moderator
 
Posts: 4201
Joined: Sat Nov 20, 2004 3:00 pm

Re: Just Started Tecfidera

Postby QTKT » Fri Jul 22, 2016 7:40 am

I've been taking Tecfidera for about 3 weeks now. I didn't take it with aspirin, and I also take daily Vitamin D and Iron. I haven't experienced a single side-effect (even when bumped up to the higher dose) except really bad gas, so I would watch out for that since I know a few people who said the same thing. A lot of it has to do with your daily regimen, so find a eating and medicine routine that helps. And drink lots of water. Good luck, glad you're doing well so far.
QTKT
Newbie
 
Posts: 7
Joined: Mon Jul 18, 2016 8:33 pm

Re: Just Started Tecfidera

Postby RedneckMBA » Sun Jul 24, 2016 6:07 pm

Don't give up hope on the Tecfidera side effects. They can come at any time during the 8 week "honeymoon." It wasn't till my 4th week that I got a really bad case of the shiits.

I got over the first case, but in my 7th week, the Tecfidera shiits returned for a few days again just to let me know who was the boss.

I still have, about once a week, a day where I am loosely-goosey.
RedneckMBA
Getting to Know You...
 
Posts: 14
Joined: Mon Mar 28, 2016 12:07 pm


Return to Regimens

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service